Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 74, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 14, 1996, 6:47 PM EDT for Orange County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1996, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 14, 1996, 7:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 142248 SVRMLB FLC095-142345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 647 PM EDT FRI JUN 14 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...WESTERN ORANGE COUNTY AT 647 PM...WEATHER RADAR AT MELBOURNE INDICATED A DEVELOPING SEVERE THUNDERSTORM NEAR LAKE APOPKA AND WINTER GARDEN. THE STORM WAS SHOWING LITTLE MOVEMENT...BUT MAY BEGIN TO MOVE SOUTHWEST TOWARD LAKE COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. F&OR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT FRI JUN 14 1996 FARILY HEALTHY LINE OF STORMS OVER ON WEST COAST ON 88D ATTM. EC C BRZ NOT WELL ORGANIZED AND IS RACING INLAND OVER S FA WHILE FROM CAPE CANAVERAL NORTH C BRZ JUST DRIFTING INLAND. LIKELY TO SEE DECENT COLLISION OF C BRZS POSSIBLY OVER NW FA LATER THIS AFTERNOON/EVENING. FOR THIS EVENING STORMS TO WEAKEN WITH LOSS OF HEATING. LATER TONIGHT...WITH EASTERLY FLOW WILL LIKELY SEE SOME SHOWERS MOVE ONSHORE...SPECIALLY FROM THE CAPE ON SOUTH. TOMMOROW SHOULD BE ANOTHER CARBON COPY OF TODAY...WITH POSSIBLY A FEW MORE SHOWERS FORMING EARLIER OVER S FA AS DISTURBANCE OVER BAHAMAS STARTS MOVING OUR WAY. HOWEVER NOT EXPECTING ANY SIGNIFICANT ACTIVITY. THE DISTURBANCE MENTIONED ABOVE IS ASSOCIATED WITH AN APPARENT TROPCICAL WAVE WHICH IS LOCATED OVER THE S BAHAMAS ATTM. MODELS DRIFT THIS FEATURE SLOWLY WEST THROUGH 48 HOURS. AT THE SAME TIME...TROUGHIENESS SETS UP AT 500 MBS AS TEMPS/HEIGHTS OVER THE PENINSULA DROP ON SUNDAY. OVERALL...OVER THE S AND COASTAL C SECTIONS OF THE FA...WEATHER SATURDAY WILL BE BETTER THAN SUNDAY AS SUNDAY WILL LIKLEY BE MC/SHOWERY OVER ABOVE MENTIONED AREAS. MIA vTHANKS FOR THE HEADS UP. GOOD IDEA TO GO HIGHER ON POPS SUNDAY. HODANISH
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.